MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39695
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the guidewire became entrapped.An amplatz super stiff guidewire was selected for a percutaneous nephrostomy drain exchange procedure.The device was inserted at the proximal end of a non-bsc nephrostomy drain.The device became stuck inside the non-bsc nephrostomy drain, and the device's coating became loose.Both the non-bsc nephrostomy drain, and device had to be removed from the patient together.No fragments were left inside of the patient.A different device of the same model was used to complete the procedure.There were no patient complications as a result of the event.
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: the amplatz super stiff guidewire was returned to the quality assurance laboratory for analysis.Visual inspection revealed that the guidewire was entrapped and stuck inside a non-bsc stent.Microscopic inspection revealed that the ptfe coating was peeled.
 
Event or Problem Description
It was reported the guidewire became entrapped.An amplatz super stiff guidewire was selected for a percutaneous nephrostomy drain exchange procedure.The device was inserted at the proximal end of a non-boston scientific nephrostomy drain.The device became stuck inside the non-boston scientific nephrostomy drain, and the device's coating became loose.Both the non-boston scientific nephrostomy drain, and device had to be removed from the patient together.No fragments were left inside of the patient.A different device of the same model was used to complete the procedure.There were no patient complications as a result of the event.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21791259
Report Number2124215-2025-20623
Device Sequence Number12969102
Product Code DQX
UDI-Device Identifier08714729295754
UDI-Public08714729295754
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number39695
Device Catalogue Number39695
Device Lot Number0034166994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date04/07/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown